Alert archive / California / Wind Advisories in 2017
Wind Advisory 19, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 16, 2017, 2:41 PM PST. It took effect at Feb 17, 2017, 7:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 2:41 PM PST (22:41 UTC)
- In effect from
- Feb 17, 2017, 7:00 AM PST
- Expired
- Feb 18, 2017, 1:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
079 WWUS76 KSTO 162241 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 241 PM PST Thu Feb 16 2017 CAZ017>019-180600- /O.NEW.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 241 PM PST Thu Feb 16 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM to 10 PM PST Friday. * TIMING...Strongest winds expected to develop Friday afternoon. * WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-170000- /O.CON.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 241 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds expected through this afternoon. Breezy winds expected to continue through the evening. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
491 WWUS76 KSTO 170016 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 416 PM PST Thu Feb 16 2017 CAZ015-170130- /O.EXP.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 416 PM PST Thu Feb 16 2017 ...WIND ADVISORY HAS EXPIRED... Winds will still remain breezy but slowly taper over the next few hours. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-170830- /O.CON.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 416 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... * TIMING...Strongest winds expected to develop Friday afternoon. * WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
998 WWUS76 KSTO 170532 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 932 PM PST Thu Feb 16 2017 CAZ017>019-172300- /O.CON.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 932 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY FROM THE SOUTHERN SACRAMENTO VALLEY SOUTHWARD... * TIMING...Strongest winds expected to develop Friday afternoon. * WINDS...Southeast winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
224 WWUS76 KSTO 171218 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 418 AM PST Fri Feb 17 2017 CAZ017>019-180600- /O.CON.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 418 AM PST Fri Feb 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...Winds will be increasing this morning with the strongest winds expected this afternoon. * WINDS...Southeast winds 20 to 30 mph with gusts up to 40 mph this afternoon and early evening. * IMPACTS...Localized downed trees or tree limbs and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. Blowing debris also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling and watch for blowing debris. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
077 WWUS76 KSTO 171606 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 806 AM PST Fri Feb 17 2017 Latest short term model guidance has suggested stronger winds developing today with southeast winds up to 55 mph. Locations affected include the Interstate 80 corridor and southward in the Valley. CAZ017>019-180600- /O.CON.KSTO.WI.Y.0019.000000T0000Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 806 AM PST Fri Feb 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...Winds will be increasing this morning with the strongest winds expected this afternoon. * WINDS...Southeast winds 25 to 35 mph with gusts up to 55 mph this afternoon and early evening. * IMPACTS...Localized downed trees or tree limbs and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. Blowing debris also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling and watch for blowing debris. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
403 WWUS76 KSTO 180555 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 955 PM PST Fri Feb 17 2017 ...Strong winds continue Southern Sacramento Valley, Delta and Northern San Joaquin Valley past midnight... CAZ017>019-180900- /O.EXT.KSTO.WI.Y.0019.000000T0000Z-170218T0900Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 955 PM PST Fri Feb 17 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST SATURDAY... * TIMING...Winds will decrease after midnight. * WINDS...Southeast winds 20 to 30 mph with gusts up to around 40 mph. * IMPACTS...Localized downed trees or tree limbs and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. Blowing debris also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling and watch for blowing debris. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
402 WWUS76 KSTO 180901 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 101 AM PST SAT FEB 18 2017 CAZ017>019-181015- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-170218T0900Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO 101 AM PST SAT FEB 18 2017 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:46 AM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 16, 8:46 AM PST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 846 AM PST Thu Feb 16 2017 .Synopsis... Wet weather returns today with several storm system passages expected through next week. Sierra mountain travel issues at times. Gusty winds today and Monday. Increased flood threat Monday. && .MORNING UPDATE (8:46 AM PST)... Latest radar trends for the central valley indicate that the main heavier band of precipitation has moved eastward to the Sierra foothills and mountains with scattered showers for the rest of the forecast area. Heavier precipitation is still on track for the northern Sierra with additional snowfall above 5000 feet. Wind gusts are expected to continue through the early afternoon for the northern Sacramento Valley, so the wind advisory was extended to 1 PM PST. .Discussion... Current radar indicates incoming Pacific frontal system moving into norcal with front edge along a line from about the Burney area to the San Francisco Bay area. MFR-SAC surface gradient topped 10mb earlier this evening ahead of the front and RBL has responded with sustained winds above 21 knots last couple of hours verifying wind advisory now in place for northern Sacramento valley. Lightning detection not showing any strikes yet but stability progs show an area of instability just behind the front by mid day over the Shasta county area with this instability shifting southward into the central Sacramento valley this afternoon. Added slight threat of t-storms for Shasta county late this morning to catch possible initial lightning activity. Winds drop off this afternoon after frontal passage. Other short term issue is Sierra snowfall where several inches to up to a foot highest elevations is expected. Gusty winds will add to travel hazard. Winter weather advisory in place looks sufficient considering limited snow and expected drop off in production this afternoon post front. Latest RFC guidance dropped off QPF this afternoon over the Sierra to match with latest runs so ending advisory at 4 pm looks good. Some light precipitation will be possible tonight under moist southwest flow aloft but precipitation amounts will be minimal. Next Pacific storm system to impact the north state will move onshore during the day on Friday. Main energy from this system still on track to dig southward into Socal Therefore precipitation amounts with this system should not be overly high but with moderate snow levels, at least minor mountain travel impacts are still expected. Norcal remains under a narrow trough on Saturday so showers will remain in the forecast but significant precipitation amounts are not expected and instability not showing up enough to warrant t-storm threat anywhere at this time. A light shower threat continues on Sunday as upper shortwave disturbances ripple through southwest flow aloft. Winds and precipitation increase rapidly Sunday night as a stronger, moister Pacific storm moves onshore. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Models continue to trend stronger with the system forecast to move into NorCal Sunday night and Monday as it taps deeper moisture over the eastern Pacific. Both GEFS and recent operational runs of the GFS and ECMWF have been indicating that the deeper moisture is likely to reach further north with an 24-30 hour period of moderate to heavy precipitation possible across much of the region. Unfortunately, the focus of heaviest QPF is lining up on the northern Sierra north of Highway 50 up into the Feather River basin. Have boosted wind and QPF forecasts for Monday with 1-3 inches of rain possible in the valley and 3-10 inches of rain for the foothills and mountains. Snow levels forecast to briefly climb back into the 6000-8000 foot range as deeper moisture moves up from the southwest, but will return to around 4000-5000 feet by Monday night resulting in heavy snow across the higher elevations. Needless to say, impacts from the increased runoff, wind and heavy snow will be considerable. Upper trough forecast to move overhead later Tuesday into Wednesday resulting in showers, but lower snow levels and lighter QPF. Potential for a couple days of drier weather late next week. && .AVIATION... The heavy precipitation band has shifted eastward into the Sierra bringing IFR/LIFR conditions with ridgetop winds gusting 50Kt+. Scattered showers and isolated thunderstorms are possible behind the front through this afternoon, mainly north of KSMF. Southeasterly surface wind gusts 25-35 kts in the northern Sacramento Valley through 21z. Improving conditions and decreasing wind expected by 00Z Friday. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST this afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Watch from late tonight through Saturday morning for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch through Friday morning for Carquinez Strait and Delta-Central Sacramento Valley. Wind Advisory until 1 PM PST this afternoon for Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:52 AM PST | River Flood Warning | STO | Tehama | 24 hr |
| Feb 16, 2:33 PM PST | Winter Weather Advisory | STO | 43 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.